Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Interpolating sequences in polydisks


Author: Eric P. Kronstadt
Journal: Trans. Amer. Math. Soc. 199 (1974), 369-398
MSC: Primary 32E25; Secondary 46J10
DOI: https://doi.org/10.1090/S0002-9947-1974-0417451-0
MathSciNet review: 0417451
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {D^n}$ be the unit polydisk in $ {{\mathbf{C}}^n}$, $ A$ be a uniform algebra, $ {H^\infty }({D^n},A)$, the space of bounded analytic $ A$ valued functions on $ {D^n}$, $ {l^\infty }A$, the space of bounded sequences of elements in $ A$. A sequence, $ S = \{ {a_i}\} _{i = 1}^\infty \subset {D^n}$ will be called an interpolating sequence with respect to $ A$ if the map $ T:{H^\infty }({D^n},A) \to {l^\infty }A$ given by $ T(f) = \{ f({a_i})\} _{i = 1}^\infty $ is surjective. In 1958, L. Carleson showed that for $ n = 1,S$ is interpolating w.r.t. $ {\mathbf{C}}$ iff $ S$ satisfies a certain zero-one interpolation property called uniform separation. We generalize this result to cases where $ n > 1$ and $ A \ne {\mathbf{C}}$. In particular, we show that if $ S \subset {D^n}$ is uniformly separated and $ S \subset {W_1} \times {W_2} \times \cdots \times {W_n}$ (where each $ {W_j}$ is a region in $ D$ lying between two circular arcs which intersect twice on the boundary of $ D$) then $ S$ is an interpolating sequence w.r.t. any uniform algebra. If $ S \subset {D^n}$ is uniformly separated and $ S \subset D \times {W_2} \times \cdots \times {W_n}$ then $ S$ is interpolating w.r.t. $ {\mathbf{C}}$. Other examples and generalizations of interpolating sequences are discussed.


References [Enhancements On Off] (What's this?)

  • [1] W. G. Bade and P. C. Curtis, Jr., Embedding theorems for commutative Banach algebras, Pacific J. Math. 18 (1966), 391-409. MR 34 #1878. MR 0202001 (34:1878)
  • [2] A. Browder, Introduction to function algebras, Benjamin, New York, 1969. MR 39 #7431. MR 0246125 (39:7431)
  • [3] L. Carleson, An interpolation problem for bounded analytic functions, Amer. J. Math. 80 (1958), 921-930. MR 22 #8129. MR 0117349 (22:8129)
  • [4] A. Dufresnoy, Sur les compacts d'interpolation du spectre d'une algèbre uniforme et la propriété d'extension linéaire bornée, C. R. Acad. Sci. Paris Sér. A-B 273 (1971), A568-A571. MR 45 #9142. MR 0300094 (45:9142)
  • [5] N. Dunford and J. T. Schwartz, Linear operators. I: General theory, Pure and Appl. Math., vol. 7, Interscience, New York, 1958. MR 22 #8302. MR 0117523 (22:8302)
  • [6] P. L. Duren, Theory of $ {H^p}$ spaces, Pure and Appl. Math., vol. 38, Academic Press, New York, 1970. MR 42 #3552. MR 0268655 (42:3552)
  • [7] T. Gamelin, Uniform algebras, Prentice-Hall, Englewood Cliffs, N.J., 1969. MR 0410387 (53:14137)
  • [8] I. Glicksberg, Measures orthogonal to algebras and sets of antisymmetry. Trans. Amer. Math. Soc. 105 (1962), 415-435. MR 30 #4164. MR 0173957 (30:4164)
  • [9] K. Hoffman, Bounded analytic functions and Gleason parts, Ann. of Math. (2) 86 (1967), 74-111. MR 35 #5945. MR 0215102 (35:5945)
  • [10] E. Kronstadt, General interpolating sequences in disks and polydisks, Bull. Amer. Math. Soc. 80 (1974), 132-137. MR 0350427 (50:2919)
  • [11] A. Naftalevič, On interpolation by functions of bounded characteristic, Učen. Zap. Vilnius. Gos. Univ. 5 (1956), 5-27. (Russian) MR 0120387 (22:11141)
  • [12] D. Newman, Interpolation in $ {H^\infty }$, Trans. Amer. Math. Soc. 92 (1959), 501-507. MR 22 #8130. MR 0117350 (22:8130)
  • [13] W. Rudin, Function theory in polydisks, Benjamin, New York, 1969. MR 41 #501. MR 0255841 (41:501)
  • [14] H. Shapiro and A. Shields, On some interpolation problems for analytic functions, Amer. J. Math. 83 (1961), 513-532. MR 24 #A3280. MR 0133446 (24:A3280)
  • [15] Tse Kam-fook, Nontangential interpolating sequences and interpolation by normal functions, Proc. Amer. Math. Soc. 29 (1971), 351-354. MR 43 #537. MR 0274777 (43:537)
  • [16] N. Th. Varopoulos, Sur la réunion de deux ensembles d'interpolation d'une algèbre uniforme, C. R. Acad. Sci. Paris Sér. A-B 272 (1971), A950-A952. MR 43 #5312b. MR 0279591 (43:5312b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32E25, 46J10

Retrieve articles in all journals with MSC: 32E25, 46J10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1974-0417451-0
Keywords: Interpolating sequence, uniformly separated sequence, general interpolating sequence, nontangential wedge, uniform algebra valued functions
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society